MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that there was a residue consistent with biological contaminants on the device.Visually, the distal tip had broken off the inner cutter.The portion that became detached was not returned however it would have measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 1st distal tooth while moving in a cw direction which resulted in the observed break.There was no evidence of concentricity issues or bends in the returned tube / shaft assemblies.There was uneven wear at the cutting tip as well.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the tip of the blade broke off when in use.Additional information received stated that there was 5 minutes delay while they opened another blade to use.The broken pieces of the blade were retrieved out of the patient.There was no patient or employee impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8249886
Report Number1045254-2019-00026
Device Sequence Number1583208
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0216434974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight73